From Graduates of Our Programs:

"Without having gone through this program, I probably wouldn't be alive today."

 
header34c.jpg

Dallas Health Warns of Dangers of Cheese Heroin

Print Email

 

Heroin is an old drug that is making a major come back in a new form known on the streets as cheese.

 

The brown substance is a cheap and highly addictive recreational drug that has gained popularity since it first came on the scene in 2005. Made by combining heroin and crushed tablets of certain over-the-counter common cold medication, cheese heroin is considered a starter drug and is being used by children as young as 12 years of age. Dallas County Health and Human Services (DCHHS) encourages parents and educators to become informed of the dangers of cheese heroin and other recreational drugs to protect their children from the devastating effects of drug addiction.

 

"In recent years, we have seen the impact that crack/cocaine and methamphetamine has had our society such as increased numbers of people needing drug abuse treatment services and the increase of new homeless people can be attributed to drug addictions," said Zachary Thompson, DCHHS Director. "Now we can add the highly addictive drug cheese heroin to the new wave of dangerous drugs that have caused recent deaths in Dallas County. Because cheese heroin is so cheap and readily available it makes is very attractive to younger children," Thompson continued.

  

Cheese heroin is extraordinarily addictive, with many first-time uses experiencing withdrawal symptoms only six hours after their initial use. Dallas County has been especially hard-hit by the introduction of cheese heroin to younger teens. This has lead to an epidemic of cheese heroin users and deaths among middle and high school age students. So far this year there have been a total of 13 drug related deaths in adolescents in Dallas County. In response to the rising use of cheese heroin, DCHHS has issued a Health Alert to area hospitals, clinics and doctors offices to raise the awareness of the signs and symptoms of cheese heroin use and addiction.

 

DCHHS urges parents of children addicted to the recreational drug cheese heroin should seek treatment at a rehabilitation facility so that the symptoms of withdrawal can be managed. As with any addiction, seeking rehabilitation during recovery provides optimal outcomes. DCHHS also recommends that parents caring for a child addicted to cheese heroin, which are unable to place the child in a rehabilitation program, consult their local healthcare provider for assistance in dealing with withdrawal symptoms. Symptoms of addiction in users of cheese heroin include sleepiness, difficulty waking up, disorientation, flulike symptoms, nausea, vomiting, anxiety caused by withdrawal, personality changes, and aggressive behavior.

 

Dru Independence  

 

Source: Dallas County Department of Health and Human Services

 



Add this page to your favorite Social Bookmarking websites:
 
 
Website Design and Construction by Worldwide TeleNet
Website Design and Development by Worldwide TeleNet
Website Hosting by Worldwide TeleNet
Worldwide TeleNet © 1995-2017